Family and Caregiver Schizophrenia Discussion Forum

Acute dystonic reaction!

#22

You hear about lions mane?

#23

I have seen other discussions about it here… I will look into that.

1 Like
#24

Check out Amyloban3399
It’s an extract from lions mane
They have a discussion about it on the other site about people saying it’s been very helpful

2 Likes
#25

My daughter has occasional jerking of her arms. From what I looked up it sounds like what is called Myoclonus dystonia. She had this before taking any medication at all. She had accidentally punched her friend and sister with this…

“ Sometimes a single case of M-D appears although no-one else in the family is affected (this is called a sporadic case). As sporadic cases of M-D have similar symptoms to familial cases it is possible that, even if the DYT11 mutation is not present, many of these will also have a genetic cause that has not yet been identified.

The involuntary movements can be triggered or worsened by active movements of the affected parts of the body and also by stress and anxiety.

M-D may also be accompanied by psychological symptoms such as obsessive-compulsive disorder (OCD) where unwanted thoughts, urges and repetitive activities become an obstacle to living life as you want to. M-D may also cause anxiety or lowered mood (depression). It should be noted that these psychological impacts are more likely if the M-D is caused by a mutation within the DYT11 (SGCE) gene.”

CBT is mentioned as a way to treat this.

2 Likes
#26

You know this sounds very familiar
Thanks windyhill

#27

As I read more in the website it seems like for my daughter it could be triggered by anxiety…
While mental illness does not directly cause dystonia, there seems to be a loose connection possible in some cases… mentions psychosis…

#28

@TheSunshineMaras, maybe you could look at the whole website: https://www.dystonia.org.uk

#29

The interesting thing about this is they use blood tests and MRI to diagnose… but there was no indication in any of these tests for my daughter.